Illinois, 2020

Tornadoes and Flash Flooding in Illinois, July 15 to 16, 2020

July 15 to 16, 2020 · NWS ILX · 13 events in 6 counties and zones

Low pressure tracked from near Kansas City on the morning of July 15th to southern Lake Michigan by midnight on July 16th. The low interacted with an unstable and very moist environment to produce a Mesoscale Convective System (MCS) over eastern Kansas into Missouri, which then pushed into west-central Illinois by the mid to late morning of July 15th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10 million
Crop damage
$75,000
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Low pressure tracked from near Kansas City on the morning of July 15th to southern Lake Michigan by midnight on July 16th. The low interacted with an unstable and very moist environment to produce a Mesoscale Convective System (MCS) over eastern Kansas into Missouri, which then pushed into west-central Illinois by the mid to late morning of July 15th. Several rounds of convection moved across the Illinois River Valley through the afternoon, producing heavy rain and isolated wind damage. The heaviest rainfall of 5 to 7 inches was focused across Tazewell, Woodford, and far eastern Peoria counties where significant flash flooding occurred. In addition, 5 weak tornadoes touched down...including 2 in Tazewell County, 1 in McLean County, 1 in Morgan County, and 1 in Montgomery County which then crossed into southern Sangamon County. Minor damage was reported with some of the tornadoes: however, no injuries or deaths occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 15, 10:19 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 15, 10:19 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1119 AM CDT Wed Jul 15 2020

.SYNOPSIS...
Issued at 1100 AM CDT Wed Jul 15 2020

Expect thunderstorms to gradually increase in activity from west
central Illinois into eastern Illinois through the afternoon hours
today. Some storms may be strong to severe, with damaging wind
gusts, hail, and a threat for an isolated tornado or two in the
region. Chances for showers and isolated thunderstorms continue
into the second half of the week. Temperatures will increase
toward the weekend.

&&

.UPDATE...
Issued at 1119 AM CDT Wed Jul 15 2020

Updates made to precipitation amount for this afternoon as
additional rounds of thunderstorms affect west central IL through
the afternoon, while eastern IL likely sees a bit more limited
precipitation as a more progressive linear convective system
develops for late afternoon and evening sweeping through eastern
IL later in the day. Otherwise, developing severe thunderstorm
potential today as a surge of increased moisture pushes through
central IL and daytime heating and destabilization allow fuel a
couple of shortwave disturbances ahead of an approaching cold
front. Enhanced risk for severe thunderstorms continues from a
broad area around Springfield southward, while slight risk remains
from around Effingham to Havana north and eastward. Precipitation
amounts could be around 2 inches around the Illinois River Valley
south of Peoria, with locally greater amounts, while most of
central IL sees typical amounts around an inch to inch and a half.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 249 AM CDT Wed Jul 15 2020

A much different picture this morning, than from 24 hours ago.
Clouds are quickly increasing across the western Midwest,
expected to bring mostly cloudy skies to the region today. Early
morning radar shows two complexes that are worth mentioning. The
first complex is more linear across northern Missouri, associated
with the frontal boundary. This area is expected to continue
pushing eastward through the morning, however as it approaches the
western CWA, drier conditions should hold of any precip till
around 12z. A large precip shield is evident on mosaic radar, as
the 0.5-degree scan shows some precip beginning to show across
western IL, and even inching into the far western CWA. Mid and low
level moisture profiles are still very dry, as Td spreads are in
the 8-10 degree range. Expecting showers and storms to slowly
shift southeast, before being ingested into the MCS that is
tracking through Kansas currently. This is the main convective
system that will be of focus today across central and southern
Illinois.

This MCS will ride along the stalled out boundary from the upper
Low pressure system in southern Canada. With the track along and
south of the I-72 corridor, expecting storms to continue for a
majority of the afternoon and evening with this complex. SPC did
increase portions of the CWA into the Enhanced Risk category for
severe weather this afternoon and evening. This area is focused sw
of a Rushville-Lincoln-Effingham enclosure. With the frontal
boundary stalled out, and the complex tracking along this
boundary, expecting shear values to increase through the day.
Looking over hodographs this morning, there is indication for the
possibility of tornadoes this afternoon with supercell
development. However, this threat should be limited to the
afternoon as storms build and move east. As the evening arrives,
expecting the main concerns to shift into a damaging wind event,
with a more linear progression of cells. As with any of the
storms, the possibility of hail will occur, but this threat
appears lower than the others. WPC did mention with their morning
update about the chance for heavy rainfall. Models are hinting at
upwards of 2 inches of rain, especially along the boundary and to
the south...so southern Illinois. Some localized 3 inch values
could occur however those appear to be south of the ILX CWA.

As this system exits overnight, the weak cold front will dip
southeast of the CWA. This is expected to end rain chances
overnight into early Thursday morning. However, temps will remain
mild, as this is not a very dominate frontal passage.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 249 AM CDT Wed Jul 15 2020

Looking ahead to the rest of this week and
weekend...precipitation activity will continue each day
throughout much of the period. Although this should remain
isolated to maybe scattered in nature. High pressure situated
across the southern US will lift into the central latitudes
towards the weekend, lifting the excessive heat currently in the
desert sw. This will bring hot and humid conditions back to the
Midwest for the upcoming weekend, as temps peak in the 90s...with
morning lows being very mild in the mid 70s. With the hot humid
conditions, Td values will peak in the mid to upper 70s, bringing
heat index values into the 100-110 degree range. Current
indications for the weekend show a heat advisory may be needed
Saturday and Sunday.

The heat does not appear to let up anytime soon, as predictions
for well above average temperatures continues into the start of
next week...temps linger in the 90s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 622 AM CDT Wed Jul 15 2020

Active weather is expected across central Illinois later today.
This morning, VFR conditions and light south to southeast winds
will continue ahead of an approaching decaying complex of storms.
While a few showers may persist across central Illinois, expect
this initial round to fall apart. New thunderstorm development is
expected this afternoon and will eventually congeal into a line of
storms by this evening as they race east across the state. Storms
could be severe with damaging winds. As storms exit east, a period
of light and variable winds will trend towards the north or
northeast, while MVFR or IFR clouds set up over the region
overnight.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...37
SYNOPSIS...37
SHORT TERM...Baker
LONG TERM...Baker
AVIATION...Deubelbeiss
Hazardous weather outlook, Jul 15, 11:00 AM CST, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1200 PM CDT Wed Jul 15 2020

ILZ040>042-047>054-061-066-161100-
Cass-Christian-Effingham-Logan-Macon-Mason-Menard-Morgan-Moultrie-
Sangamon-Schuyler-Scott-Shelby-
1200 PM CDT Wed Jul 15 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

There is an enhanced risk for severe thunderstorms this afternoon
and evening. Scattered thunderstorms will develop this afternoon
and eventually congeal into a line as it moves across central
Illinois. While damaging winds will be primary hazard, large hail,
an isolated tornado or two, and flash flooding are all possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Additional periods of scattered thunderstorms are possible Friday
through Tuesday. At this time, the severe threat remains
uncertain.

Afternoon heat indices to around or in excess of 100 degrees are
possible Friday through Tuesday, highest over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.
Please relay any information about observed severe weather to the
National Weather Service while following all local, state and CDC
guidelines.

ILZ027>031-036>038-043>046-055>057-062-063-067-068-071>073-161100-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-De Witt-Douglas-
Edgar-Fulton-Jasper-Knox-Lawrence-Marshall-McLean-Peoria-Piatt-
Richland-Stark-Tazewell-Vermilion-Woodford-
1200 PM CDT Wed Jul 15 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

There is a slight risk for severe thunderstorms this afternoon
and evening. Scattered thunderstorms will develop this afternoon
and eventually congeal into a line as it moves across central
Illinois. While damaging winds will be primary hazard, large hail,
an isolated tornado, and flash flooding are all possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Additional periods of scattered thunderstorms are possible Friday
through Tuesday. At this time, the severe threat remains
uncertain.

Afternoon heat indices to around or in excess of 100 degrees are
possible Friday through Tuesday, highest over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.
Please relay any information about observed severe weather to the
National Weather Service while following all local, state and CDC
guidelines.

37

In the hours before

Special weather statement, Jul 15, 9:35 AM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1035 AM CDT Wed Jul 15 2020

ILZ040-151615-
Schuyler-
1035 AM CDT Wed Jul 15 2020

...STRONG THUNDERSTORM WINDS POSSIBLE FOR NORTHWESTERN SCHUYLER
COUNTY UNTIL 1115 AM CDT...

At 1034 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Point to near Camp Point. Movement
was northeast at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Littleton, Huntsville, Camden, Doddsville and Weinberg King State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4029 9091 4028 9047 4008 9068 4008 9070
      4009 9071 4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 1534Z 223DEG 38KT 4021 9119 4007 9107

Shimon
Special weather statement, Jul 15, 10:37 AM CST, 2 hours before
Special Weather Statement
National Weather Service Lincoln IL
1137 AM CDT Wed Jul 15 2020

ILZ036-040-041-047-151715-
Mason-Schuyler-Cass-Fulton-
1137 AM CDT Wed Jul 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON...NORTH
CENTRAL CASS...CENTRAL SCHUYLER AND WEST CENTRAL MASON COUNTIES UNTIL
1215 PM CDT...

At 1137 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rushville, moving northeast at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Havana, Rushville, Lewistown, Cuba, Astoria, Vermont, Ipava, Bath,
Browning, Frederick, Bluff City, Chatauqua Park, Ray, Snicarte,
Duncan Mills, Marbletown and Poplar City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4028 9047 4027 9045 4029 9045 4049 9020
      4024 8994 4001 9050 4015 9065
TIME...MOT...LOC 1637Z 230DEG 34KT 4015 9048

37
Special weather statement, Jul 15, 11:13 AM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1213 PM CDT Wed Jul 15 2020

ILZ036-040-041-151800-
Mason-Schuyler-Fulton-
1213 PM CDT Wed Jul 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FULTON...EASTERN
SCHUYLER AND CENTRAL MASON COUNTIES UNTIL 100 PM CDT...

At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm near
Astoria, or 11 miles west of Havana, moving northeast at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Havana, Lewistown, Astoria, St. David, Bath, Dunfermline, Bryant,
Liverpool, Topeka, Bluff City, Chatauqua Park, Duncan Mills,
Marbletown, Little America and Poplar City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4015 9028 4027 9038 4053 9005 4027 8987
TIME...MOT...LOC 1713Z 235DEG 23KT 4025 9026

37
Special weather statement, Jul 15, 11:49 AM CST, 48 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1249 PM CDT Wed Jul 15 2020

ILZ029-036-037-041-151830-
Tazewell-Peoria-Mason-Fulton-
1249 PM CDT Wed Jul 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FULTON...
SOUTHWESTERN TAZEWELL...NORTHEASTERN MASON AND SOUTH CENTRAL PEORIA
COUNTIES UNTIL 130 PM CDT...

At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Havana, moving northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pekin, Havana, Bartonville, Creve Coeur, Marquette Heights, Bellevue,
Manito, South Pekin, Glasford, Hopedale, Green Valley, North Pekin,
Dillon, Norwood, Kingston Mines, Dunfermline, Mapleton, Forest City,
Banner and Liverpool.

This includes the following highways...
 Interstate 155 between mile markers 18 and 22.
 Interstate 474 between mile markers 5 and 6, and near mile marker
8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4028 9002 4041 9014 4072 8971 4043 8941
TIME...MOT...LOC 1748Z 237DEG 23KT 4036 9001

Shimon
Special weather statement, Jul 15, 12:00 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Lincoln IL
100 PM CDT Wed Jul 15 2020

ILZ027-036-151900-
Knox-Fulton-
100 PM CDT Wed Jul 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FULTON AND SOUTHEASTERN
KNOX COUNTIES UNTIL 200 PM CDT...

At 100 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bushnell, or 8 miles northeast of Macomb, moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Canton, Farmington, Cuba, Avon, Yates City, Fairview, London Mills,
Maquon, Smithfield, Norris, Marietta, Ellisville, Fiatt and Middle
Grove.

This includes Interstate 74 between mile markers 64 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4091 9001 4059 9000 4038 9044 4068 9045
TIME...MOT...LOC 1800Z 238DEG 26KT 4052 9053

Shimon

The radar

The Lincoln radar (KILX), 42 km away, was scanning. The volume nearest the first event began at 18:35 UTC.

Open the radar archive at this moment

Event by event

6 tornado, 5 flash flood, 1 thunderstorm wind, 1 flood. Local standard time, as filed.

Tornado, Tazewell

When
July 15, 12:37 PM CST to 12:38 PM CST
Where
Tazewell County, 3.26 mi NW of Green Vly to 3.27 mi S of Pekin Muni Arpt
Rating
EFU
Path length
0.12 mi
Path width
10 yd
Reported by
NWS Storm Survey
Coordinates
40.431, -89.677

A tornado briefly touched down in a field 2 miles northwest of Green Valley at 1:37 PM CDT. The tornado tracked northward and quickly dissipated at 1:38PM CDT. No damage was reported.

Tornado, Tazewell

When
July 15, 12:45 PM CST to 12:46 PM CST
Where
Tazewell County, 0.65 mi N of South Pekin to 0.61 mi S of Midway
Rating
EFU
Path length
0.13 mi
Path width
10 yd
Reported by
NWS Storm Survey
Coordinates
40.509, -89.650

A tornado touched down in a field 1 mile north of South Pekin at 1:45 PM CDT. The tornado tracked northward and quickly dissipated at 1:46 PM CDT. No damage was reported.

Thunderstorm Wind, Tazewell

When
July 15, 1:35 PM CST to 1:40 PM CST
Where
Tazewell County, 1 mi WSW of Morton
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
40.614, -89.468

Fencing and numerous trees were blown down in Morton.

Flash Flood, Tazewell

When
July 15, 2:09 PM CST to 8:00 PM CST
Where
Tazewell County, 0.79 mi NW of Powerton to 0.18 mi E of Midway
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.539, -89.678

Two inches of rain fell in about an hour, resulting in numerous flooded streets across Pekin. Due to additional rainfall, water continued to rise through the afternoon and early evening with up to one foot of water reported on many roadways.

Tornado, McLean

When
July 15, 3:04 PM CST to 3:05 PM CST
Where
McLean County, 1.82 mi SE of Gridley to 1.72 mi SE of Gridley
Rating
EFU
Path length
0.21 mi
Path width
10 yd
Reported by
NWS Storm Survey
Coordinates
40.731, -88.857

A tornado touched down in a field 1.6 miles southeast of Gridley at 4:04 PM CDT. The tornado tracked northward and quickly dissipated at 4:05 PM CDT. No damage was reported.

Tornado, Morgan

When
July 15, 3:28 PM CST to 3:30 PM CST
Where
Morgan County, 1.09 mi WSW of Rohrer to 0.7 mi NW of Rohrer
Rating
EF0
Path length
0.98 mi
Path width
50 yd
Continued into
Sangamon, Il (ILX)
Property damage
$10,000
Crop damage
$20,000
Reported by
NWS Storm Survey
Coordinates
39.643, -89.968

A tornado touched down 3.5 miles north-northwest of Waverly at 4:28PM CDT. The tornado tracked north-northeastward and crossed into Sangamon County 4.5 miles north of Waverly at 4:30 PM CDT. Minor crop and tree damage was reported.

Tornado, Sangamon

When
July 15, 3:30 PM CST to 3:37 PM CST
Where
Sangamon County, 2.39 mi WSW of Prouty to 1.88 mi SW of New Berlin
Rating
EF0
Path length
3.16 mi
Path width
50 yd
Property damage
$10,000
Crop damage
$50,000
Reported by
NWS Storm Survey
Coordinates
39.656, -89.961

This tornado is a continuation of the tornado that touched down in Morgan County at 4:28 PM CDT. It crossed from Morgan County into Sangamon County 5.6 miles southwest of New Berlin at 4:30 PM CDT, then tracked north-northeastward and dissipated 2.5 miles southwest of New Berlin at 4:37 PM CDT. Minor crop and tree damage was reported.

Tornado, Sangamon

When
July 15, 4:25 PM CST to 4:26 PM CST
Where
Sangamon County, 3.25 mi SSE of Divernon to 2.84 mi S of Divernon
Rating
EF0
Path length
0.64 mi
Path width
100 yd
Crop damage
$5,000
Reported by
NWS Storm Survey
Coordinates
39.524, -89.658

This is a continuation of a tornado that touched down in the National Weather Service St. Louis County Warning Area (CWA) in Montgomery County at 5:18 PM CDT. The tornado crossed into the National Weather Service Central Illinois CWA in far southern Sangamon County at 5:25 PM CDT. Damage occurred to approximately 15 acres of a cornfield before the tornado dissipated 2.7 miles south of Divernon at 5:26 PM CDT.

Flash Flood, Tazewell

When
July 15, 4:45 PM CST to 8:00 PM CST
Where
Tazewell County, 1.65 mi NW of Morton to 2.12 mi NE of Crandall
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.639, -89.470

Numerous roads were flooded with up to one foot of water in Morton.

Flash Flood, Tazewell

When
July 15, 4:45 PM CST to 8:00 PM CST
Where
Tazewell County, 1.01 mi WNW of Trail Park Gardens to 1.31 mi SSE of Trail Park Gardens
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.735, -89.538

Numerous roads were flooded with up to 1 foot of water in East Peoria.

Flash Flood, Peoria

When
July 15, 4:45 PM CST to 8:00 PM CST
Where
Peoria County, 0.28 mi SSW of Oakwood to 0.65 mi SSW of Orange Prairie
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
40.666, -89.622

Numerous streets were flooded and impassable in Peoria. Water rescues were performed for some motorists.

Flash Flood, Woodford

When
July 15, 5:30 PM CST to 8:00 PM CST
Where
Woodford County, 2.42 mi W of Edgewood Hills to 1.3 mi WNW of Low Pt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.751, -89.526

Heavy rainfall of 5 to 7 inches produced widespread flash flooding across Woodford County. Most roads were flooded in the communities of Roanoke, Panola, Eureka, Congerville, Germantown Hills, and Secor.

Flood, Woodford

When
July 15, 8:00 PM CST to July 16, 8:00 AM CST
Where
Woodford County, 1.34 mi N of Roanoke to 0.93 mi WSW of Roanoke
Cause
Heavy Rain
Property damage
$10 million
Reported by
Emergency Manager
Coordinates
40.819, -89.203

Heavy rainfall of 5 to 7 inches brought widespread flash flooding to much of Woodford County, including the city of Roanoke, during the afternoon of July 15th. Once the rain ended, the water continued to rise and cause significant issues in Roanoke through the morning of July 16th. 71 homes and 15 businesses were flooded, including 10 homes and 5 businesses with major flooding. Several basement walls and foundations collapsed within the structures impacted by major flooding. 10 people were rescued by boat due to the high water. In addition, Route 116 was closed in and just east of Roanoke.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2020Every state in 2020This day in weather historyThe tornado archive for Illinois, 2020Warnings in Illinois, July 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 914257, 914258, 914240, 914226, 914259, 914260, 914261, 914262, 914228, 914230, 914243, 914238, 914247.